Global Existence of Classical Solutions to a Cancer Invasion Model


This paper deals with a chemotaxis-haptotaxis model of cancer invasion of tissue. The model consists of three reaction- diffusion- taxis partial differential equations describing interactions between cancer cells, matrix degrading enzymes, and the host tissue. The equation for cell density includes two bounded nonlinear density-dependent chemotactic and haptotactic sensitivity functions. In the absence of logistic damping, we prove the global existence of a unique classical solution to this model by some delicate a priori estimate techniques

Share and Cite:

Baghaei, K. , Ghaemi, M. and Hesaaraki, M. (2012) Global Existence of Classical Solutions to a Cancer Invasion Model. Applied Mathematics, 3, 382-388. doi: 10.4236/am.2012.34059.

Conflicts of Interest

The authors declare no conflicts of interest.


[1] M. A. J. Chaplain and G. Lolas, “Mathematical Modeling of Cancer Invasion of Tissue: Dynamic Heterogeneity,” Network and Heterogeneous Media, Vol. 1, No. 3, 2006, pp. 399-439. doi:10.3934/nhm.2006.1.399
[2] N. Bellomo, N. K. Li and P. K. Maini, “On the Foundation of Cancer Modeling: Selected Topics Speculations, and Perspectives,” Mathematical Model and Methods in Applied Sciences, Vol. 18, No. 4, 2008, pp. 593-646. doi:10.1142/S0218202508002796
[3] R. A. Gatenby and E. T. Gawlinski, “A Reaction Diffusion Model of Cancer Invasion,” Cancer Research, Vol. 56, No. 24, 1996, pp. 5745-5753.
[4] A. J. Perumpanani and H. M. Byrne, “Extra Cellular Matrix Concentration Exerts Selection Pressure on Invasive Cells,” European Journal of Cancer, Vol. 35, No. 8, 1999, pp. 1274-1280. doi:10.1016/S0959-8049(99)00125-2
[5] A. Gerisch and M. A. J. Chaplain, “Mathematical Modeling of Cancer Cell Invasion of Tissue: Local and NonLocal Models and the Effect Adhesion,” Journal of Theoretical Biology, Vol. 250, No. 4, 2008, pp. 684-704. doi:10.1016/j.jtbi.2007.10.026
[6] Z. Szymańsska, C. Morales-Rodrigo, M. Lachowiz and M. Chaplain, “Mathematical Modelling of Cancer Invasion of Tissue: The Role and Effect of Non-Local Interactions,” Mathematical Model and Methods in Applied Sciences, Vol. 19, No. 2, 2009, pp. 257-281.
[7] Z. Szymańsska, J. Urbański and A. Marciniak-Czochra, “Mathematical Modeling of the Influence Heat Shock Proteins on Cancer Invasion of Tissue,” Journal of Mathematical Biology, Vol. 58, No. 4-5, 2009, pp. 819-844. doi:10.1007/s00285-008-0220-0
[8] C. Walker and G. F. Webb, “Global Existence of Classical Solutions for a Haptotaxis Model,” SIAM Journal on Mathematical Analysis, Vol. 38, No. 5, 2007, pp. 16941713. doi:10.1137/060655122
[9] M. A. J. Chaplain and A. R. A. Anderson, “Mathematical Modeling of Tissue Invasion,” Chapman & Hall/CRT, London/Boca Raton, 2003, pp. 267-297.
[10] C. Walker, “Global Existence for an Age and Spatially Structured Haptotaxis Model with Nonlinear Age-Boundary Conditions,” European Journal of Applied Mathematics, Vol. 19, No. 2, 2008, pp. 113-147. doi:10.1137/060655122
[11] A. Marciniak-Czochra and M. Ptashnyk, “Boundedness of Solutions of a Haptotaxis Modelsmodel,” Mathematical Model and Methods in Applied Sciences, Vol. 20, No. 3, 2010, pp. 449-476. doi:10.1142/S0218202510004301
[12] G. Litcanu and C. Morales-Rodrigo,” Global Solutions and Asymptotic Behavior for a Parabolic Degenerate Coupled System Arising from Biology,” Nonlinear Analysis, Vol. 72, No. 1, 2010, pp .77-98.
[13] G. Litcanu and C. Morales-Rodrigo, “Asymptotic Behavior of Global Solutions to a Model of Cell Invasion,” Mathematical Model and Methods in Applied Sciences, Vol. 20, No. 9, 2009, pp. 1721-1758.
[14] M. Lachowiz, “Towards Microscopic and Non-Local Models of Tumor Invasion of Tissue,” In: N. Bellomo, M. Chaplain and E. De Angelis, Eds., Selected Topics in Cancer Modeling, Birkh?user, Boston, 2008, pp. 49-63. doi:10.1007/978-0-8176-4713-1_3
[15] Y. Tao and M. Wang, “Global Solution for a Chemotactic-Haptotactic Model of Cancer Invasion,” Nonlinearity, Vol. 21, No. 10, 2008, pp. 2221-2238. doi:10.1088/0951-7715/21/10/002
[16] Y. Tao, “Global Existence of Classical Solutions to a Combined Chemotaxis-Haptotaxis Model with Logistic Source,” Journal of Mathematical Analysis and Applications, Vol. 354, No. 1, 2009, pp. 60-69. doi:10.1016/j.jmaa.2008.12.039
[17] Y. Tao and M. Wang, “A Combined Chemotaxis-Haptotaxis System: The Role of Logistic Source,” IAM Journal on Mathematical Analysis, Vol. 41, No. 4, 2009, pp. 15331558. doi:10.1137/090751542
[18] Y. Tao and C. Cui, “A Density-Dependent ChemotaxisHaptotaxis System Modeling Cancer Invasion,” Journal of Mathematical Analysis and Applications, Vol. 367, No. 2, 2010, pp. 612-624. doi:10.1016/j.jmaa.2010.02.015
[19] B. E. Ainseba, M. Bendahman and A. Noussair, “A Reaction-Diffusion System Modeling Predator-Prey with PreTaxis,” Nonlinear Analysis: Real Word Application, Vol. 9, No. 5, 2008, pp. 2086-2105. doi:10.1016/j.nonrwa.2007.06.017
[20] O. A. Ladyzenskaja, V. A. Solonnikov and N. N. Uarl’ceva, “Linear and Quasi-Linear Equations of Parabolic Type,” American Mathematical Society, Providence, 1968.
[21] D. Henry. “Geometric Theory of Semilinear Parabolic Equations,” In: Lecture Notes Mathematics, Vol. 840, Springer, Berlin, 1981.
[22] D. Horstmann and M. Winkler, “Bound Endless vs. BlowUp in a Chemotaxis System,” Journal of Differential Equations, Vol. 215, No. 1, 2005, pp. 52-107. doi:10.1016/j.jde.2004.10.022

Copyright © 2024 by authors and Scientific Research Publishing Inc.

Creative Commons License

This work and the related PDF file are licensed under a Creative Commons Attribution 4.0 International License.